ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Comparison of elasticity and shell-theory solutions for finite circular cylindrical shells

Sundara Raja Iyengar, KT and Sebastian, VK (1972) Comparison of elasticity and shell-theory solutions for finite circular cylindrical shells. In: Nuclear Engineering and Design, 21 (1). pp. 137-157.

[img] PDF
Shells.pdf - Published Version
Restricted to Registered users only

Download (830Kb) | Request a copy
Official URL: http://dx.doi.org/10.1016/0029-5493(72)90092-1

Abstract

A finite circular cylindrical shell subjected to a band of uniform pressure on its outer rim was investigated, using three-dimensional elasticity theory and the classical shell theories of Timoshenko (or Donnell) and Flügge. Detailed comparison of the resulting stresses and displacements was carried out for shells with ratios of inner to outer shell radii equal to 0.80, 0.85, 0.90 and 0.93 and for ratios of outer shell diameter to length of the shell equal to 0.5, 1 and 2. The ratio of band width to length of the shell was 0.2 and Poisson's ratio used was equal to 0.3. An Elliot 803 digital computer was used for numerical computations.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 24 Jun 2010 09:12
Last Modified: 19 Sep 2010 06:09
URI: http://eprints.iisc.ernet.in/id/eprint/28605

Actions (login required)

View Item View Item